Alert archive / North Carolina / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at May 27, 2011, 2:25 PM EDT for 22 counties in North Carolina. It took effect at May 27, 2011, 3:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 2:25 PM EDT (18:25 UTC)
- In effect from
- May 27, 2011, 3:00 PM EDT
- Expired
- May 28, 2011, 3:55 AM EDT
- In force
- 13 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
All 22 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Granville County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920 WGUS62 KRAH 271825 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT FRI MAY 27 2011 ...TORRENTIAL RAINS MAY PRODUCE FLASH FLOODING THIS AFTERNOON INTO TONIGHT... .THE COMBINATION OF WARM MOIST AIR SURGING INTO CENTRAL NORTH CAROLINA AND AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING. NCZ007>009-021>025-038>041-073>077-083>086-088-272300- /O.NEW.KRAH.FF.A.0002.110527T1900Z-110528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON... CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE 225 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...CHATHAM... CUMBERLAND...DAVIDSON...DURHAM...FORSYTH...GRANVILLE... GUILFORD...HARNETT...HOKE...LEE...MONTGOMERY...MOORE... ORANGE...PERSON...RANDOLPH...RICHMOND...SCOTLAND...STANLY... VANCE AND WAKE. * THROUGH LATE TONIGHT. * THE COMBINATION OF WARM MOIST AIR SURGING INTO THE AREA AND AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING THIS AFTERNOON INTO TONIGHT. * HEAVY RAIN TOTALLING 3 TO 4 INCHES HAS ALREADY FALLEN OVER MUCH OF THE WATCH AREA. AS MORE SHOWERS AND STORMS PASS OVER THE AREA... AN ADDITIONAL 2 TO 4 INCHES OF HEAVY RAINFALL IS POSSIBLE OVER THIS AREA. URBAN AND POOR DRAINAGE AREAS WILL BE VERY SUSCEPTIBLE TO FLOODING THE REST OF TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALL IN WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$ WSS/GIH
3 follow-up statements
434 WGUS62 KRAH 280035 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 835 PM EDT FRI MAY 27 2011 ...TORRENTIAL RAINS MAY PRODUCE FLASH FLOODING THIS AFTERNOON INTO TONIGHT... .AN ABNORMALLY MOIST AIR MASS OVER CENTRAL NORTH CAROLINA WILL CONTINUE TO RISK FOR LOCALLY HEAVY RAINS INTO TONIGHT AND EARLY SATURDAY MORNING AND POSSIBLE FLASH FLOODING. NCZ007>009-021>025-038>041-073>077-083>086-088-281000- /O.CON.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON... CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE 835 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...CHATHAM...CUMBERLAND...DAVIDSON... DURHAM...FORSYTH...GRANVILLE...GUILFORD...HARNETT...HOKE... LEE...MONTGOMERY...MOORE...ORANGE...PERSON...RANDOLPH... RICHMOND...SCOTLAND...STANLY...VANCE AND WAKE. * UNTIL 6 AM EDT SATURDAY * THE COMBINATION OF AN ABNORMALLY MOIST AIR MASS AND AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING THOUGH TONIGHT. * HEAVY RAINS TOTALING 3 TO 4 INCHES HAVE ALREADY FALLEN OVER PARTS OF THE WATCH AREA. ADDITIONAL HEAVY RAINS ARE POSSIBLE TONIGHT. URBAN AND POOR DRAINAGE AREAS WILL BE CONTINUE SUSCEPTIBLE TO FLOODING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALL IN WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$
686 WGUS62 KRAH 280304 AAA FFARAH FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1104 PM EDT FRI MAY 27 2011 ...SHOWERS AND THUNDERSTORMS MAY CONTINUE TO PRODUCE FLASH FLOODING IN THE SANDHILLS... .AN UPPER LEVEL DISTURBANCE COMBINED WITH AN ABNORMALLY MOIST AIR MASS OVER CENTRAL NORTH CAROLINA WILL CONTINUE THE RISK FOR LOCALLY HEAVY RAINS THROUGH 6 AM. NCZ007>009-021>025-038>041-280415- /O.CAN.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON... CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO...RALEIGH 1104 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR HEAVY RAIN HAS ENDED NORTH OF HIGHWAY 64. $$ NCZ073>077-083>086-088-281000- /O.CON.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND- INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES... SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE 1104 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING COUNTIES...ANSON...CUMBERLAND...HARNETT...HOKE...LEE... MONTGOMERY...MOORE...RICHMOND...SCOTLAND AND STANLY. * UNTIL 6 AM EDT SATURDAY * THE COMBINATION OF AN ABNORMALLY MOIST AIR MASS AND AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING THOUGH 6 AM. * HEAVY RAINS TOTALING 3 TO 4 INCHES HAVE ALREADY FALLEN OVER PARTS OF THE WATCH AREA. ADDITIONAL HEAVY RAINS ARE POSSIBLE THROUGH 6 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALLS IN WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$ VINCENT
250 WGUS62 KRAH 280755 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 355 AM EDT SAT MAY 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... .HEAVY RAIN HAS TAPERED OFF TO SCATTERED SHOWERS OVERNIGHT AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NCZ073>077-083>086-088-280900- /O.CAN.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND- INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES... SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE 355 AM EDT SAT MAY 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED AS HEAVY RAIN HAS TAPERED OFF OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 27, 10:36 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 27, 10:36 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1036 AM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM FRIDAY... STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE MOIST AND MODERATELY UNSTABLE OVER THE REGION WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1. SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS. CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON. THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS. LOWS GENERALLY 62 TO 68 DEGREES. && .SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/... AS OF 330 AM FRIDAY... SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER... THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH PARTLY (TO MOSTLY SUNNY WEST) SKIES. SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD... BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 250 AM FRIDAY... MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK. THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME. THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 710 AM FRIDAY... IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND 17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN 2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT. OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY... DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/MWS SHORT TERM...MWS LONG TERM...KRR AVIATION...MWS
Hazardous weather outlook, May 27, 12:14 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1214 PM EDT FRI MAY 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1214 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH EARLY EVENING. SOME STORMS WILL BE SEVERE... PARTICULARLY IN THE VICINITY OF U.S. HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF 55 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING WILL BE MOST PROBABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 27, 1:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 4 E OXFORD 36.31N 78.52W
05/27/2011 E1.00 INCH GRANVILLE NC AMATEUR RADIO
&&
EVENT NUMBER RAH1100674
DJFLocal storm report, May 27, 1:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL CHAPEL HILL 35.93N 79.04W
05/27/2011 E0.88 INCH ORANGE NC PUBLIC
&&
EVENT NUMBER RAH1100675
MEBLocal storm report, May 27, 1:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 9 SSW RAEFORD 34.86N 79.29W
05/27/2011 E0.75 INCH HOKE NC EMERGENCY MNGR
REPORTED IN THE DUFFIES AREA
&&
EVENT NUMBER RAH1100676
DJFLocal storm report, May 27, 2:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 NE PARKWOOD 35.90N 78.90W
05/27/2011 E1.00 INCH DURHAM NC AMATEUR RADIO
&&
EVENT NUMBER RAH1100677
MEBLocal storm report, May 27, 2:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG OXFORD 36.31N 78.59W
05/27/2011 GRANVILLE NC EMERGENCY MNGR
ROOF PEELED UP ON OFFICE BUILDING.
&&
EVENT NUMBER RAH1100678
GIHLocal storm report, May 27, 2:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLASH FLOOD 1 NE PARKWOOD 35.90N 78.90W
05/27/2011 DURHAM NC AMATEUR RADIO
6 TO 12 INCHES OF RAIN ON SEDWICK ROAD IN DURHAM.
&&
EVENT NUMBER RAH1100679
MEBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Flash Flood Watches in North Carolina, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.